Ketoprofen overdose

Ketoprofen is a non-steroidal anti-inflammatory drug (NSAID) that is given to reduce pain, swelling and fever. An overdose occurs accidentally or intentionally once a large dosage is taken.

What are the indications?

The indications of ketoprofen overdose might vary in every case. In most cases, different body systems are affected including the nervous, digestive, urinary, vascular, ENT and the skin.

Generally, the signs that might manifest include the following:

  • Diarrhea and/or constipation
  • Nausea
  • Stomach pain
  • Nosebleed
  • GI tract bleeding that can be severe
  • Issues with urination
  • Skin rashes
    Ketoprofen overdose

    Do not attempt to induce vomiting unless instructed to do so by a healthcare professional.

  • Fluid retention which is evident as swollen legs
  • Headache
  • Lethargy
  • Confusion
  • Dizziness
  • Seizures
  • Ringing in the ears
  • Erratic heart rate
  • Reduced breathing rate
  • Rapid side-to-side eye movement
  • Coma

Proper management of ketoprofen overdose

Always bear in mind that if the individual is in a state of coma or suffering from dangerous symptoms, call for emergency assistance right away.

Check if the individual is breathing and has a pulse. Do not attempt to induce vomiting unless instructed to do so by a healthcare professional.

Make sure that the individual is taken to the nearest emergency department so that further treatment can be started. The medication should be taken along as well.

Upon arrival at the healthcare facility, the following might be performed:

  • Gastric lavage to remove the drug from the stomach
  • Management of the symptoms such as erratic heart rate and internal bleeding
  • Breathing support if needed
  • Activated charcoal can be used to prevent the drug from being absorbed by the body
  • Laxatives are given to eliminate the drug from the body
  • Blood transfusion might be started for the blood loss from serious GI tract bleeding
  • Intravenous fluids

For a mild case of ketoprofen overdose, it is not considered dangerous once the symptoms are managed. The outcome is generally good.

The long-term effects of the condition might include bleeding in the GI tract and bleeding and even diminished kidney function.

Disclaimer / More Information

The information posted on this page on ketoprofen overdose is for learning and educational purposes only. To learn to recognize the signs of overdose, register for first aid training at one of our training centers located throughout Canada. The training centers are in Edmonton, Calgary, Vancouver, Kelowna, Saskatoon, Victoria, Surrey, Mississauga, Winnipeg, Red Deer, Toronto, Ottawa and Halifax.

Tags:

No comments yet.

Leave a Reply

Captcha * Time limit is exhausted. Please reload CAPTCHA.